[Skip to Content]
[Skip to Content Landing]
Article
December 1980

The Effects of an Adhesive in the Middle Ear

Author Affiliations

From the Department of Otolaryngology, University Hospital Tübingen, Federal Republic of Germany.

Arch Otolaryngol. 1980;106(12):734-736. doi:10.1001/archotol.1980.00790360012004
Abstract

• This study investigated the effects of enbucrilate (Histoacryl) on the middle ear. Small amounts of the adhesive were used in 81 middle-ear operations performed on 50 rabbits. Light microscopic investigation of these ears 1, 2, and 3 months after surgery showed bone necrosis and a granulation tissue reaction surrounded by foreign-body giant cells. Inner-ear changes were observed in a third of the cases. Therefore, enbucrilate should only be used with extreme care and in minute quantities and never near the labyrinthine capsule.

(Arch Otolaryngol 106:734-736, 1980)

×